Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 48, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Sep 10, 2013, 9:19 PM EDT for Antrim County, Charlevoix County, Michigan. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2013, 9:19 PM EDT (01:19 UTC)
- Expired
- Sep 10, 2013, 10:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Antrim County, MI, Charlevoix County, MI
The radar
The NCL Michigan radar (KAPX), 31 km from the middle of the area, began a volume at 01:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 1.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
843
WUUS53 KAPX 110119
SVRAPX
MIC009-029-110200-
/O.NEW.KAPX.SV.W.0048.130911T0119Z-130911T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
919 PM EDT TUE SEP 10 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ANTRIM COUNTY IN NORTHERN LOWER MICHIGAN...
SOUTHERN CHARLEVOIX COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 1000 PM EDT
* AT 916 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CENTRAL
LAKE...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EAST JORDAN...BOYNE CITY...JORDAN TOWNSHIP...WARNER TOWNSHIP...
BOYNE FALLS AND ALBA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4521 8536 4520 8473 4512 8473 4512 8485
4503 8486 4502 8485 4496 8485 4502 8538
TIME...MOT...LOC 0119Z 274DEG 34KT 4510 8524
HAIL...1.00IN
WIND...60MPH
$$
JZ3 follow-up statements
465
WWUS53 KAPX 110129
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
929 PM EDT TUE SEP 10 2013
MIC009-029-110200-
/O.CON.KAPX.SV.W.0048.000000T0000Z-130911T0200Z/
ANTRIM MI-CHARLEVOIX MI-
929 PM EDT TUE SEP 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
CHARLEVOIX AND NORTHERN ANTRIM COUNTIES UNTIL 1000 PM EDT...
AT 926 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF
EAST JORDAN...AND MOVING EAST AT 40 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
JORDAN TOWNSHIP...WARNER TOWNSHIP...AND BOYNE FALLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4520 8473 4514 8473 4512 8474 4512 8485
4496 8485 4501 8526 4521 8526
TIME...MOT...LOC 0128Z 274DEG 34KT 4509 8512
HAIL...1.25IN
WIND...60MPH
$$
JZ320
WWUS53 KAPX 110138
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
938 PM EDT TUE SEP 10 2013
MIC009-029-110200-
/O.CON.KAPX.SV.W.0048.000000T0000Z-130911T0200Z/
ANTRIM MI-CHARLEVOIX MI-
938 PM EDT TUE SEP 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
CHARLEVOIX AND NORTHEASTERN ANTRIM COUNTIES UNTIL 1000 PM EDT...
AT 935 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WARNER
TOWNSHIP...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BOYNE FALLS AND JUST WEST OF ELMIRA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4519 8510 4520 8473 4512 8474 4512 8485
4511 8485 4510 8486 4496 8485 4499 8511
TIME...MOT...LOC 0137Z 276DEG 38KT 4507 8495
HAIL...0.75IN
WIND...60MPH
$$
JZ497
WWUS53 KAPX 110148
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
948 PM EDT TUE SEP 10 2013
MIC009-029-110157-
/O.CAN.KAPX.SV.W.0048.000000T0000Z-130911T0200Z/
ANTRIM MI-CHARLEVOIX MI-
948 PM EDT TUE SEP 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLEVOIX AND
NORTHEASTERN ANTRIM COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GAYLORD.
LAT...LON 4519 8510 4520 8473 4512 8474 4512 8485
4511 8485 4510 8486 4496 8485 4499 8511
TIME...MOT...LOC 0147Z 276DEG 38KT 4506 8480
$$
JZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 8:04 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 10, 8:04 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 804 PM EDT TUE SEP 10 2013 .SYNOPSIS... ISSUED AT 404 PM EDT TUE SEP 10 2013 A WEAKLY ORGANIZED STORM SYSTEM WILL PUSH ACROSS ONTARIO AND THE NORTHERN GREAT LAKES TONIGHT AND WEDNESDAY. THIS PATTERN WILL GENERATE WELL ABOVE NORMAL TEMPERATURES ACROSS NORTHERN MICHIGAN THROUGH MIDWEEK...ALONG WITH SOME SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD INTO THE GREAT LAKES AND UPPER MIDWEST THURSDAY AND FRIDAY...AS THE ONTARIO SYSTEM EXITS NORTHEAST. THIS PATTERN WILL GENERATE SOME SUN AND MUCH COOLER TEMPERATURES ACROSS NORTHERN MICHIGAN INTO THE UPCOMING WEEKEND. && .UPDATE... ISSUED AT 804 PM EDT TUE SEP 10 2013 INITIAL LINE OF DEEP CONVECTION HAS MOSTLY MOVED EAST OF EASTERN UPPER...SAVE A TRAILING CELL NEAR HESSEL/CEDARVILLE. POST-FRONTAL RAIN BAND IS ALREADY WORKING INTO WESTERN CHIP/MACK. THIS SEEMS DESTINED TO PUSH THE SOO ABOVE AN INCH OF RAIN ON THE DAY (AGAIN)...BUT SHOULD NOT PRODUCE EXCESSIVE RAINS/FLOODING. MEANWHILE...A FEW CELLS THAT INITIATED IN WI HAVE BEEN THE CATALYST TO RAMP UP SHRA/TSRA OVER NORTHERN LAKE MI AND THE GD TRAV BAY REGION. THIS ACTIVITY IS WELL AHEAD OF SCHEDULE...AND FORECAST UPDATED TO BRING SCT SHRA/TSRA INTO NORTHERN LOWER EARLIER. UPDATE ISSUED AT 524 PM EDT TUE SEP 10 2013 IT ONLY TOOK A COUPLE OF HOURS OF SUNSHINE (ONCE THE STRATUS BURNED OFF) FOR DEEP CONVECTION TO FIRE ALONG THE FRONT IN EASTERN UPPER. TRAINING ALONG A NARROW LINE OF CONVECTION IS ALREADY PRODUCING IMPRESSIVE RADAR RAINFALL ESTIMATES...2 TO 3 INCHES IN A SMALL AREA BETWEEN ECKERMAN AND PARADISE. THIS ISN/T THE AREA THAT GOT BLASTED LAST NIGHT...BUT THE EAST END OF THE LINE IS NEARING THE MORE VULNERABLE LOCALES OF THE SAULT AND SUGAR ISLAND. WE SHOULD SEE A SOUTHWARD DRIFT WITH THIS ACTIVITY WITH TIME...ALONG WITH THE FRONT ITSELF. FORECAST UPDATED TO ACCOUNT FOR THIS RAPID DEVELOPMENT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 404 PM EDT TUE SEP 10 2013 MORE LIKE A HOT DAY IN LATE JULY ACROSS NORTHERN LOWER MICHIGAN TODAY...WITH WIDESPREAD READING IN THE 80S...AND PLENTY OF READINGS IN THE 90S ACROSS PARTS OF NORTHEAST LOWER MICHIGAN. PLENTY OF LOW LEVEL MOISTURE ONLY ADDING TO THE UNCOMFORTABLE CONDITIONS...WITH HEAT INDICES PUSHING THE MID AND UPPER 90S. READINGS A TOUCH COOLER NORTH OF THE BIG BRIDGE WHERE MORNING STRATUS AND FOG HAD BEEN TOUGH TO BURN OFF (ALTHOUGH THAT HAS OCCURRED NOW). ABOVE DRIVEN BY A DEAMPLIFYING PATTERN OF SORTS...WITH REMNANT MID LEVEL RIDGING LAYED OUT ACROSS THE GREAT LAKES...JUST AHEAD OF A DAMPENING SHORTWAVE TROUGH CUTTING ACROSS MINNESOTA. GOOD MOISTURE FEED CONTINUES BETWEEN THESE SYSTEMS...WITH PWAT VALUES STILL UP AND BEYOND 1.50 INCHES ACROSS THE REGION. DESPITE THIS MOISTURE...NOT A WHOLE LOT GOING ON OVER NORTHERN MICHIGAN...WITH REGION LARGELY UNDER THE INFLUENCE OF OVERHEAD LOW AMPLITUDE RIDGING. THAT LOOKS TO CHANGE HEADING INTO THIS EVENING AS UPPER JET DYNAMICS AND MID LEVEL SUPPORT ENTICE UPSTREAM SHOWER AND STORM DEVELOPMENT...WHICH LOOK TO SPREAD ACROSS MAINLY NORTHERN LOWER MICHIGAN THROUGH THE OVERNIGHT. FORECAST CONCERNS CENTER ON SUCH...SPECIFICALLY PLACEMENT AND TIMING OF BETTER RAIN POTENTIAL TONIGHT. PLENTY APPEARS TO BE COMING TOGETHER TO DRIVE AN APPRECIABLE RAINFALL EVENT ACROSS THE RATHER PARCHED NORTHERN MICHIGAN LANDSCAPE TONIGHT. WEAK AND FURTHER DECAYING COLD FRONT EXPECTED TO SLOWLY DROP/MIX SOUTH SOUTH ACROSS THE AREA THIS EVENING. FRONT ITSELF NOT THE PRIMARY FOCUS FOR TONIGHTS RAINS...WITH MINIMAL CONVERGENCE AND A LARGELY CAPPED PRE-FRONTAL ENVIRONMENT. UPPER LEVEL SUPPORT EXPECTED TO RAMP UP SIGNIFICANTLY THIS EVENING AS RER UPPER JET DYNAMICS SPREAD ACROSS NORTHERN LOWER MICHIGAN. POST SURFACE FRONT DEEP LAYER FGEN RESPONSE LOOKS RATHER RESPECTABLE UP THROUGH H7 LEVEL. EXPECT SUCH TO DRIVE A FOCUSED AREA OF RAINFALL UP ACROSS NORTHWEST LOWER MICHIGAN THIS EVENING...WITH A SOUTHWEST/NORTHEAST LINE OF RAIN SLOWLY DROPPING SOUTHEAST THROUGH THE OVERNIGHT. BETTER DYNAMICS EXIT BY SUNRISE...LIKELY RESULTING IN SOME WEAKENING AND LOSS OF AREAL COVERAGE OF THIS RAIN AS IT DROPS TOWARDS SAGINAW BAY. EMBEDDED THUNDER ALSO EXPECTED WITH DECENT ELEVATED INSTABILITY... ALTHOUGH POST-FRONTAL ENVIRONMENT AND ELEVATED NATURE OF STORMS SHOULD KEEP SEVERE POSSIBILITIES IN CHECK. OF COURSE...CAN NEVER COMPLETELY RULE OUT A WELL DEVELOPED UPDRAFT CORE PRODUCING LARGE HAIL. RAINFALL COULD BE A TOUCH ON THE HEAVY SIDE...ALTHOUGH LIKELY NOTHING LIKE THE AMOUNTS PARTS OF EASTERN UPPER SAW LAST NIGHT (RADAR ESTIMATES OF 5+ INCHES ON SUGAR ISLAND WITH NUMEROUS WASHED OUT ROADS!). GOOD MOISTURE AND DECENT WARM CLOUD LAYER/EMBEDDED CONVECTION COULD BRING PERIODS OF HEAVY RAIN...WITH SOME AMOUNTS EXCEEDING HALF AN INCH (LOCALLY HIGHER). WILL CONTINUE TO MENTION SUCH IN THE LATEST HAZARDOUS WEATHER OUTLOOK. WELL DESERVED BREAK FOR EASTERN UPPER...WITH ONLY LIGHT SHOWERS POSSIBLE...AND THOSE ENDING AS WE HEAD THROUGH THE EVENING. A MILD SEPTEMBER NIGHT...WITH LOWS MAINLY IN THE 60S. .LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY) ISSUED AT 404 PM EDT TUE SEP 10 2013 OVERVIEW: FOUR-WAVE LONG WAVE PATTERN REMAINS IN PLACE ACROSS THE NRN HEMISPHERE TODAY...WITH ANCHORING CROSS POLAR TROUGH AXES FROM EASTERN CANADA INTO EAST ASIA...AND LONG WAVE RIDGING ACROSS THE WESTERN CONUS. LONG WAVE PATTERN FORECAST TO SLOWLY EVOLVE INTO FIVE-WAVE CONFIGURATION OVER THE NEXT SEVEN DAYS AS COLD CORE OF AIR OVER THE POLE WARMS AND CONTRACTS JUST A BIT. LONG WAVE TROUGHINESS LARGELY REMAINS ACROSS EASTERN CANADA DOWN INTO PARTS OF THE GREAT LAKES/NEW ENGLAND REGION THROUGH THE PERIOD...BUT WITH RIDGING WORKING BACK INTO THE PLAINS AND SOME WARMER AIR NUDGING BACK TOWARD THE GREAT LAKES NEXT WEEK. SO AFTER A COOL WEEKEND...TEMPERATURES LOOKING TO REBOUND BACK TO AROUND NORMAL FOR MUCH OF NEXT WEEK. WEATHER-WISE...A FEW HIGHER IMPACT WEATHER EVENTS TO WORK THROUGH OVER THE NEXT SEVERAL DAYS INCLUDING ANOTHER POTENTIAL HEAVY RAIN EVENT IN THE SHORT TERM...FROST/FREEZE CONDITIONS POSSIBLE FRIDAY NIGHT INTO SATURDAY. WEDNESDAY...ILL-DEFINED/WEAK FRONT WILL BE SITUATED SOMEWHERE ACROSS LOWER MICHIGAN WEDNESDAY MORNING...PERHAPS SAGINAW BAY. UPPER JET STREAK FORECAST TO BE LOCATED FROM THE NRN LAKES ACROSS SRN ONTARIO/QUEBEC WEDNESDAY MORNING WITH NRN MICHIGAN SITTING WITHIN THE RIGHT ENTRANCE REGION OF THE JET...AT LEAST EARLY ON BEFORE THE UPPER JET CORE WORKS EASTWARD THROUGH THE COURSE OF THE DAY. BUT ASSOCIATED F-GEN RESPONSE/QG-UPWARD FORCING JUST BEHIND THE FRONT SHOULD WEAKEN QUICKLY WEDNESDAY MORNING AS THE JET CORE HEADS EAST. THERE MAY BE SOME LIGHT RAIN LINGERING/WEAKENING OVER THE S/SE COUNTIES INTO THE SAGINAW BAY REGION THROUGH WEDNESDAY MORNING... THE LEFTOVER CORRIDOR OF RAINFALL FROM TONIGHT. AFTER THAT...WILL HAVE TO SEE IF WE CAN HEAT UP/DESTABILIZE ENOUGH TO GET SOME POP-UP CONVECTION DURING THE AFTERNOON HOURS. IMPRESSIVE CAPPING IN PLACE TODAY WILL ERODE TO A GOOD DEGREE ON WEDNESDAY THANKS TO SUBTLE LOW LEVEL COOLING. AFTERNOON FORECAST SOUNDINGS SUGGEST MIXED LAYER CAPE VALUES OF A FEW HUNDRED TO SEVERAL HUNDRED JOULES/KG. HOWEVER...NOT MUCH OF A SYNOPTIC TRIGGER TO TALK ABOUT AND WILL HAVE TO RELY ON SMALLER SCALE LOW LEVEL FORCING (LAKE BREEZE CONVERGENCE...ETC) TO GET ANYTHING TO GO...WHICH OFTEN DISAPPOINTS. STILL THINK IT WORTHY TO AT LEAST HAVE LOW CHANCE POPS OVER NE LOWER AND EASTERN UPPER MICHIGAN WEDNESDAY AFTERNOON...THE USUAL LOCATIONS WHERE LOW LEVEL CONVERGENCE IS MAXIMIZED. IF WE DO GET SOMETHING TO FIRE...40 TO 50 KNOT MID LEVEL FLOW AND RESULTING 30 TO 40 KNOT 0-6KM BULK SHEAR VALUES WOULD LEND TO STORM ORGANIZATION AND A LOW END THREAT FOR STRONG STORMS. WEDNESDAY NIGHT...ONE LAST STRONG SHORT WAVE TO GET THROUGH. SHORT WAVE TROUGH DIPPING SOUTHEASTWARD INTO NRN SASKATCHEWAN/MANITOBA CANADA TODAY...WILL SWING DOWN INTO THE GREAT LAKES WEDNESDAY NIGHT...DRAGGING ANOTHER POCKET OF COLDER AIR INTO THE REGION TO FINISH OFF THE WORK WEEK. SFC COLD FRONT AND ATTENDING SHORT WAVE FORCING LOOKING TO SWING THROUGH THE REGION...LATE EVENING AND OVERNIGHT...TOUCHING OFF ANOTHER BATCH OF SHOWERS. AT THIS JUNCTURE...HIGHEST POPS WILL SET UP ACROSS THE NRN HALF OF THE CWA ALONG THE SHORT WAVE TRACK THROUGH THE UPPER PENINSULA. THURSDAY AND THURSDAY NIGHT...BIG TRANSITION DAY ON THURSDAY AS FRONT MOVES OFF TO THE S/E AND COLD ADVECTION SETS UP FOR THE BALANCE OF THE DAY. IN TYPICAL FASHION...ANTICIPATE A GOOD AMOUNT OF LOW CLOUD COVER TO OOZE INTO NRN MICHIGAN WITH THE COLD AIR...AND H8 TEMPS MAY DROP OFF ENOUGH TO GET SOME NUISANCE LAKE SHOWERS GOING IN UPPER MICHIGAN BY THE END OF THE AFTERNOON. BUT OTHERWISE...HIGH TEMP FORECASTS WILL BE A BIT TRICKY WITH RESPECTABLE COLD ADVECTION THROUGH THE DAY...WITH TEMPS REMAINING FLAT OR EVEN FALLING DURING THE DAY FOR PARTS OF THE AREA. OF COURSE WARMEST READINGS WILL BE FOUND ACROSS THE S/SE PARTS OF THE CWA WHERE MAX TEMPS READINGS MAY GET INTO THE LOWER 70S. MEANWHILE...JUST TOUCHING 60 ACROSS EASTERN UPPER MICHIGAN PROBABLY A GOOD BET. THURSDAY NIGHT...CONTINUED COLD ADVECTION WILL KNOCK H8 TEMPS DOWN TO AT OR EVEN BELOW 0C BY FRIDAY MORNING. MORE THAN ENOUGH OVER LAKE INSTABILITY TO GET LAKE EFFECT RAIN SHOWERS GOING IN THE N/NNW FLOW LAKE BELT REGIONS...ALTHOUGH DEEPER SYNOPTIC MOISTURE MAY BE A BIT LACKING AT THAT POINT. NONETHELESS...WILL HAVE CHANCY (30-40 POP) RAIN SHOWERS IN THOSE AREAS AS A START...WITH PRECIP CHANCES POTENTIALLY GOING HIGHER AS WE GET CLOSER TO THAT FORECAST PERIOD. THURSDAY NIGHT LOW TEMPS WILL CERTAINLY BE COOL...BUT MODERATED BY CLOUDS AND SUSTAINED NORTHERLY WINDS. FRIDAY THROUGH SATURDAY...STRONG CANADIAN HIGH PRESSURE/SUBSIDENCE AND DRIER AIR BUILD INTO THE WESTERN GREAT LAKES THROUGH THE COURSE OF THE DAY WHICH WILL GRADUALLY THIN OUT CLOUD COVER. SOME NUISANCE LIGHT LAKE EFFECT RAIN SHOWERS POSSIBLE FRIDAY MORNING. BUT OTHERWISE A DRYING TREND THROUGH THE DAY. DAYTIME TEMPERATURES WILL BE COOL...LIKELY REMAINING IN THE 50S THROUGH THE COURSE OF THE DAY. THIS WILL SET THE STAGE FOR RATHER COOL/COLD TEMPS FRIDAY NIGHT AS SKIES CLEAR OUT AND WINDS DIMINISH. AWAY FROM THE LAKES TEMPS SHOULD EASILY FALL INTO THE 30S...WITH SOME LOCALIZED UPPER 20S NOT OUT OF THE QUESTION...LEADING TO PATCHY-AREAS OF FROST. FROST HEADLINES LOOKING MORE AND MORE LIKELY AS WE GET CLOSER TO THAT FORECAST PERIOD. A GREAT LOOKING DAY FOR SATURDAY HOWEVER WITH HIGH PRESSURE MOVING OFF TO THE EAST...SOME WARMER AIR RETURNING AND QUITE A BIT OF SUNSHINE EXPECTED. SUNDAY THROUGH TUESDAY...NEXT WEATHER MAKER NOT FAR BEHIND WITH LOW PRESSURE TRACKING THROUGH NRN ONTARIO AND A TRAILING COLD FRONT SWINGING DOWN THROUGH NRN MICHIGAN DURING THE COURSE OF THE DAY. NOT AN ABUNDANCE OF SYNOPTIC MOISTURE/FORCING WITH THIS SYSTEM. BUT AXIS OF WARMER/MOIST AIR EXTENDING FROM THE NRN PLAINS INTO THE GREAT LAKES MAY HELP FIRE OFF A NARROW CORRIDOR OF SHOWERS ALONG THE FRONT ON SUNDAY. BEHIND THIS NEXT FRONT...ANOTHER STRONG HIGH PRESSURE SYSTEM BUILDS INTO THE REGION AND WILL LEAD TO QUIET WEATHER TO ROUND OUT THE EXTENDED FORECAST AND BEGIN THE NEXT WORK WEEK. AIRMASS NOT QUITE AS COLD AS THE ONE COMING IN FOR EARLY THIS WEEKEND...BUT A COUPLE OF COOL NIGHTS LOOK LIKELY. HIGH PRESSURE SYSTEM DRIFTS OFF TO THE EAST BY TUESDAY DRAWING MILDER AIR BACK INTO THE REGION FOR MUCH OF NEXT WEEK. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 804 PM EDT TUE SEP 10 2013 PERIODS OF MVFR CONDITIONS POSSIBLE TONIGHT IN SHRA AND BR. COLD FRONT MOVING ACROSS EASTERN UPPER MI WILL GRADUALLY CROSS NORTHERN LOWER MI TONIGHT. SCT SHRA/FEW TSRA ARE ALREADY IN NW LOWER MI...AND POST-FRONTAL RAIN BAND SHOULD BECOME MORE WIDESPREAD AS IT SAGS INTO NORTHERN LOWER. CIGS/VSBYS MAY BOTH GO MVFR AT TIMES...CIGS ESPECIALLY DURING THE PRECIP...VSBYS BOTH DURING AND AFTER AS SOME FOG LINGERS. CONDITIONS WILL BECOME VFR WEDNESDAY. LIGHT WESTERLY WINDS THRU THE FORECAST...WITH SOME LAKE BREEZES WEDNESDAY AFTERNOON. && .MARINE... ISSUED AT 404 PM EDT TUE SEP 10 2013 OTHER THAN SOME RAIN...ESPECIALLY TONIGHT...NOT A WHOLE LOT GOING ON ACROSS THE BIG WATERS THROUGH WEDNESDAY. SOMEWHAT GUSTY SOUTHWEST FLOW THIS AFTERNOON EXPECTED TO BECOME LIGHT QUICKLY THIS EVENING AS A WEAK SURFACE FRONT DROPS ACROSS THE AREA. MAINLY LIGHT WINDS TO CONTINUE THROUGH WEDNESDAY EVENING. A SECONDARY...AND MUCH STRONGER PUSH OF COLDER AIR WILL ARRIVE LATE WEDNESDAY NIGHT INTO THURSDAY...WITH A WIND SHIFT TO THE NNW/NW. MUCH COLDER AIR AND SIGNIFICANTLY INCREASING OVERLAKE INSTABILITY DEVELOPS...ALONG WITH A TIGHTER PRESSURE GRADIENT...FOR A REAL GOOD SHOT FOR AT LEAST ADVISORY LEVEL WINDS THURSDAY AND THURSDAY NIGHT. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ SYNOPSIS...SR SHORT TERM...MB LONG TERM...BA AVIATION...JZ MARINE...MB
Hazardous weather outlook, Sep 10, 7:45 PM EDT, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 745 PM EDT TUE SEP 10 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 111200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 402 PM EDT TUE SEP 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THUNDERSTORMS ARE EXPECTED TONIGHT. SEVERE WEATHER IS UNLIKELY WITH ANY OF THE STORMS...HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS WEDNESDAY...ESPECIALLY ACROSS PARTS OF EASTERN UPPER AND NORTHEAST LOWER MICHIGAN. WHILE SEVERE WEATHER IS NOT EXPECTED...THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WINDS GUSTS TO 50 MPH AND PEA SIZE HAIL. MUCH COOLER AIR WILL MOVE INTO NORTHERN MICHIGAN TO END THE WEEK. THERE IS THE POTENTIAL FOR FROST/FREEZE CONDITIONS FRIDAY NIGHT INTO SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/GAYLORD. MSB/JZ
In the hours before
Local storm report, Sep 10, 3:36 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
336 PM EDT TUE SEP 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN SUGAR ISLAND 46.42N 84.23W
09/10/2013 E0.00 INCH CHIPPEWA MI SPOTTER
RADAR ESTIMATED MORE THAN 5 INCHES OF RAIN FELL ACROSS
SUGAR ISLAND WITH A NUMBER OF ROAD WASHOUTS.
&&
JKEYSORLocal storm report, Sep 10, 3:44 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
344 PM EDT TUE SEP 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 AM FLASH FLOOD SUGAR ISLAND 46.42N 84.23W
09/10/2013 CHIPPEWA MI SPOTTER
RADAR ESTIMATED MORE THAN 5 INCHES OF RAIN FELL ACROSS
SUGAR ISLAND WITH A NUMBER OF ROAD WASHOUTS.
&&
JKEYSORSpecial weather statement, Sep 10, 5:21 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 521 PM EDT TUE SEP 10 2013 MIZ008-015-102200- CHIPPEWA MI-MACKINAC MI- 521 PM EDT TUE SEP 10 2013 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SAULT STE. MARIE TO ECKERMAN TO BLANEY PARK...AND MOVING EAST AT 25 MPH. THESE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...1 TO 2 INCHES IN SOME SPOTS...ALONG WITH WIND GUSTS UP TO 35 MPH. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SAULT STE. MARIE... HULBERT... ECKERMAN... STRONGS... BAY MILLS... GOULD CITY... ENGADINE... RACO... BRIMLEY... NAUBINWAY... SUGAR ISLAND... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JZ
Special weather statement, Sep 10, 6:21 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 621 PM EDT TUE SEP 10 2013 MIZ008-015-102245- CHIPPEWA MI-MACKINAC MI- 621 PM EDT TUE SEP 10 2013 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF FIBRE TO TROUT LAKE...AND MOVING EAST AT 50 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... EAST LAKE... RUDYARD... KINROSS... DONALDSON... BARBEAU... KINCHELOE... MCCARRON... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JZ
Special weather statement, Sep 10, 6:51 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 651 PM EDT TUE SEP 10 2013 MIZ008-015-102315- CHIPPEWA MI-MACKINAC MI- 651 PM EDT TUE SEP 10 2013 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BARBEAU TO 9 MILES SOUTH OF RUDYARD...AND MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. THESE STORMS WILL BE NEAR... STALWART AROUND 705 PM EDT. RABER AROUND 710 PM EDT. GOETZVILLE AROUND 715 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JZ
Special weather statement, Sep 10, 6:59 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 659 PM EDT TUE SEP 10 2013 MIZ025-102330- BENZIE MI- 659 PM EDT TUE SEP 10 2013 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHWEST OF FRANKFORT...MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... PLATTE TOWNSHIP AROUND 720 PM EDT. LAKE ANN AROUND 730 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. JZ
Nearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.